Olanzapine for the Treatment of Tardive Dyskinesia
J Clin Psychiatry 1998;59(7):380-381 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: Tardive dyskinesia (TD) is one of the most troublesome side effects associated with the use of antipsychotics. It is estimated that 20% to 30% of patients on long-term administration of neuroleptics will develop these abnormal involuntary movements that involve most commonly the tongue, face, fingers, arms, shoulders, and legs. Elderly patients seem to be particularly vulnerable to the development of these side effects—this is a particular concern because antipsychotics are often used for the treatment of a number of mental disorders in old age.